MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 12MM; PROSTHESIS, KNEE, PATELLOFEMTIB, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 12MM; PROSTHESIS, KNEE, PATELLOFEMTIB, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY
Model Number 71453174
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during an unspecified surgery the legion ps size 3-4mm, 12mm xlpe insert was not locking properly upon usual impaction methods.The procedure was completed with less than or 30 mins delay using a smith and nephew back-up device.No other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection confirms the locking mechanism has damage due to the attempts to insert the implant.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 3-4 12MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMTIB, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11271700
Report Number1020279-2021-00886
Device Sequence Number3494126
Product Code JWH
UDI-Device Identifier00885556486993
UDI-Public00885556486993
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71453174
Device Catalogue Number71453174
Device Lot Number20GM04696
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer06/05/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1